MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-34
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for evaluation since the device has been discarded by the user.Hence, we could not conclusively determine the root cause of the malfunction.Surgeon acknowledged the presence of calcified plaque in the treatment area.Based on the information provided to us, it is possible that the balloon ruptured upon contact with the calcified plaque.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque and overinflated balloon.We recommend exercising caution when encountering extremely diseased vessels.There was no injury to the patient as the result of this incident.Surgeon used a second over-the-wire embolectomy catheter to complete the procedure.
 
Event or Problem Description
When the catheter shaft was inserted into the blood vessel and the balloon was inflated, the balloon immediately ruptured.There was calcification at the treatment area.The procedure was successfully completed using another lemaitre over-the-wire 4f embolectomy catheter.There was no injury to the patient as the result of this incident.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key10938379
Report Number1220948-2020-00114
Device Sequence Number4294762
Product Code DXE
UDI-Device Identifier00840663100651
UDI-Public00840663100651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number1651-34
Device Catalogue Number1651-48
Device Lot Number00840663100682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1